CSN Login
Members Online: 13

Bone Pain

Happieapple's picture
Happieapple
Posts: 11
Joined: Apr 2011

It's been almost 2 weeks since I started BEACOPP and I suppose I'm handling it okay. One more week till the cycle starts again...bleh. Day 1 is ALWAYS the worst!...for nausea anyway.

But after the Vincristine on Tuesday, my counts started to drop like crazy, and my doctor knew they would, so he's had me on Neupogen shots for the past several days. At first they were fine, you know, other than the short pain there is when they injected me. On the third day of neupogen, they looked at my counts again and found they were still dropping, so they just upped the dosage and gave me an antibiotic. They said that sometimes Neupogen can take a while to kick in.

Well, I got my 4th shot yesterday, and here I am, six in the morning, tired and cranky because I can't sleep due to what I'm assuming is bone pain in my thighs and a little in my hips.

I'm not sure, but I like to think that the pain means the shots are finally kicking in.

I feel so bad because I woke up around five and couldn't go back to sleep because of the aches, but I still tried to. After about half an hour though, I couldn't take it!

It feels like I have to stretch my legs or crack them or something, but no matter what I do, nothing works! So I got up to walk around my house and, embarassing as it is, I was crying because I'm not used to this and my parents heard me walking around, so of course they got up and got all upset.

I mean, for goodness sake, it's Mother's Day! Can something NOT be about me for once!?

Ugh...I'll definitely see what I can do for this when I go in later for my next shot.
Anyone who experiences this pain have any advice as to how to relieve it? I mean, I've read that pain killers can, and lord knows I have some strong pain meds left over from the various surgeries I've had, but I don't wanna take those without my doctors consent.

Should I do any specific excersizes or apply heat or cold? Anything? Or should I just toughen up and stick it out?

Hah, sorry bout that little rant, I'm just trying to take my mind off the pain. Unfortunately, it isn't really working.

xoxo
Emily

*EDIT*

Thanks everyone! My mom called up the doctor that morning and they said it was okay for me to take the percoset I had left over from surgery

And my counts went back up the next day so I got to stop the shots and the pain went away!

Michele23
Posts: 167
Joined: Mar 2011

Hi Emily,So sorry your suffering so with this,I take Benadryl at bedtime to help sleep. As for the pain my onc called in a script.Call the office now and get something.Never good to be stressed out doing treatments.Most here have been there so don't feel bad ranting, your allowed.I used my microwave bean bags and pain pills.A basket full of healing thoughts coming your way.Hugs,Michele Dx95 FNHL3

Tracie1981's picture
Tracie1981
Posts: 125
Joined: Mar 2010

Dont be afraid to use your meds thats what they are there for, I used to have to get the neulasta shot after every chemo, around every 14th day. About 7 days after I would be doubled over in pain so bad it was about to kill me. I couldnt walk or move. The worst part was it was my spine :/ The first time I got the pain I thought it was my stomach and kidneys, absolutely horrible. But getting the shot is a lot better than letting your counts drop, they let mine drop a couple of times to "experiment" on whether or not my body would reboost itself before the next chemo... didnt turn out so good, me in the hosp with a 103 fever. I'm so sorry your in this pain, definitely call the doc about the pain meds, its Sunday but the Onc depts in almost all hospitals have someone on call to take questions over the phone during the weekend for chemo patients. God Bless and Take care! Tracie

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I've had the neupogen shots too and the pain is horrible, mine comes and goes. I've been taking pain pills for it and heating and a heating pad to get through it. The pain pills I have are for my headaches, but they work.

If you are worried about taking them, call your on call onc. That's what they are there for honey. Let them know what you have and they may give you permission to take them particularly because you have them there.

Don't suffer unneccessarily!

Take Care,
Beth

CountryGal7557
Posts: 165
Joined: Feb 2011

Hi Emily, I too deal with achy joints. It was alot worse during the winter cold months. I just saw my regular physician last Friday & she prescribed the generic Perscription-strength Aleve that I am taking AM and PM with food to protect the stomach lining. This prescription-strength Aleve lasts 12 hours, so that is why the AM/PM dose.

I also take Paxil and my daughter who is a pharmacist suggested I take two Paxil (20mg/each) in the evening as it has Benadryl vs taking it in morning which I had been doing. this helped me sleep right through the terrible thunderstorm we had last night. :)

My husband takes the generic Alergy medicine as it has Benadryl to help him sleep when he has a tough time at work.

Call your doctor and s/he can help. Do not suffer through the pain.
we've all been there too and sometimes learn the hard way that we should have seeked help earlier. I know I have.
Good luck
Janelle

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Emily,
I can't add much to what the others have said,but I can tell you the bone pain is normal. How much it hurts will vary from person to person. My pain was mostly in my hips after the Neulasta shots. It is the stimulation of cells being produced.Sometimes it went to my upper thighs,but mostly in my hips.It lasted during the whole chemo thing. It took about a month or more for the pain to go away after treatment. It was very uncomfortable and things go thru the mind about what could the pain be. You know what thoughts I am talking about. I also had lower leg cramps that were no joke either. It will get better in time. John(FNHL-1-4A-5/10)

DMT
Posts: 1
Joined: May 2011

Hi,

I saw your note on beacopp and joint pain. I went through the neupogen and the whole beacopp treatment a year ago.

The joint and muscle pain do go away. I felt like some one was beating me with a stick. The pain moved from one location to another. All of it was more of a nuisance more than real pain.

Started with hodgkins 4B and reached Complete Results(CR) after six rounds. I am back to work and feeling pretty good overall.

I found the whole treatment to be not to bad. The low white cell count was the worst part of the treatment.

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

DMT,
How fortunate you are. I had r-cvp and about the 3rd treatment I felt like a bus had run over me. By the 5th time around it felt like it came back and dragged me down the road behind it. john

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network